Alert archive / North Dakota / Flash Flood Warnings in 2009

Flash Flood Warning 3, NWS Bismarck, ND

March 25, 2009Burleigh County, North Dakota

NWS Bismarck, ND issued this flash flood warning at Mar 25, 2009, 8:33 AM CDT for Burleigh County, North Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2009, 8:33 AM CDT (13:33 UTC)
Expired
Mar 25, 2009, 11:30 AM CDT
In force
3 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
None

County Burleigh County, ND

The radar

The Bismarck radar (KBIS), 2 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 1.6 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2009-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2009-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KBIS 251333
FFWBIS
NDC015-251630-
/O.NEW.KBIS.FF.W.0003.090325T1333Z-090325T1630Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
833 AM CDT WED MAR 25 2009

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...     
  THIS INCLUDES ONLY SPECIFIC AREAS OF SOUTHERN BISMARCK...

* UNTIL 1130 AM CDT

* AT 821 AM CDT...THE PUBLIC REPORTED FLASH FLOODING FROM A
  THUNDERSTORM OVER THE WARNED AREA.

FLOOD WATERS ARE RISING RAPIDLY FROM STORM DRAIN OVERFLOW DUE TO 
MISSOURI RIVER FLOODING.  FROM COTTONWOOD LAKE ALONG THE SOUTH THIRD 
OR WACHTER DRAINAGE CANAL NORTHEASTWARD TO BASIN AVENUE...INCLUDING 
SKYWAY PARK VILLAGE. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4681 10080 4681 10071 4675 10071 4675 10080

$$

SCHECK/BS
4 follow-up statements
000 
WGUS53 KBIS 251337 CCA
FFWBIS
NDC015-251630-
/O.COR.KBIS.FF.W.0003.090325T1333Z-090325T1630Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
833 AM CDT WED MAR 25 2009

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...     
  THIS INCLUDES ONLY SPECIFIC AREAS OF SOUTHERN BISMARCK...

* UNTIL 1130 AM CDT

* AT 821 AM CDT...THE PUBLIC REPORTED FLASH FLOODING FROM OVERWORKED 
  STORM DRAINS.

FLOOD WATERS ARE RISING RAPIDLY FROM STORM DRAIN OVERFLOW DUE TO 
MISSOURI RIVER FLOODING.  FROM COTTONWOOD LAKE ALONG THE SOUTH THIRD 
OR WACHTER DRAINAGE CANAL NORTHEASTWARD TO BASIN AVENUE...INCLUDING 
SKYWAY PARK VILLAGE. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4681 10080 4681 10071 4675 10071 4675 10080

$$

SCHECK/BS
388 
WGUS73 KBIS 251424
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
924 AM CDT WED MAR 25 2009

NDC015-251630-
/O.CON.KBIS.FF.W.0003.000000T0000Z-090325T1630Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURLEIGH ND-
924 AM CDT WED MAR 25 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
SOUTHWESTERN BURLEIGH COUNTY...

AT 910 AM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED THREE  
FEET OF WATER OVER TWELVE STREET SOUTH OF CASHWISE BETWEEN THE 
BISMARCK EXPRESSWAY NEAR AIRPORT VILLAGE AND COLONIAL ESTATES. WATER 
CONTINUES TO RISE DUE TO AN OVERFLOODING OF THE STORM DRAINAGE 
SYSTEM.

LOCATIONS IN THE WARNING INCLUDE ONLY SPECIFIC AREAS OF SOUTH 
BISMARCK FROM COTTONWOOD LAKE ALONG THE THIRD STREET OR WACHTER 
DRAINAGE CANAL NORTHEASTWARD TO COLONIAL ESTATES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4681 10080 4681 10071 4675 10071 4675 10080

$$

SCHECK/NH
260 
WGUS73 KBIS 251546
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1046 AM CDT WED MAR 25 2009

NDC015-251630-
/O.CON.KBIS.FF.W.0003.000000T0000Z-090325T1630Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURLEIGH ND-
1046 AM CDT WED MAR 25 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR 
SOUTHWESTERN BURLEIGH COUNTY...
...THIS INCLUDES ONLY SPECIFIC AREAS OF SOUTHERN BISMARCK...

FLOOD WATERS ARE RISING RAPIDLY FROM STORM DRAIN OVERFLOW DUE TO 
MISSOURI RIVER FLOODING.  FROM COTTONWOOD LAKE AND LINCOLN OAKS 
NURSERY...NORTH TO ALONG THE SOUTH THIRD OR WACHTER DRAINAGE 
CANAL...AND NORTHEASTWARD TO BASIN AVENUE...INCLUDING SKYWAY PARK 
VILLAGE.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4681 10080 4681 10071 4675 10071 4675 10080

$$

NH/JWS
500 
WGUS73 KBIS 251632
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1132 AM CDT WED MAR 25 2009

NDC015-251641-
/O.EXP.KBIS.FF.W.0003.000000T0000Z-090325T1630Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURLEIGH ND-
1132 AM CDT WED MAR 25 2009


...THE FLASH FLOOD WARNING FOR SPECIFIC AREAS OF BISMARCK CITY 
INCLUDING COTTONWOOD PARK...AIRPORT VILLAGE...AND AREAS OF SOUTH 
TWELFTH STREET HAS EXPIRED...

WHILE WATER LEVELS REMAIN HIGH...CONTINUED RAPID RISES RELATED TO 
OVERWORKED STORM DRAINAGE ON THE SOUTH SIDE OF BISMARCK ARE NOT 
ANTICIPATED. A FLOOD WARNING REMAINS IN EFFECT FOR THE ENTIRE REGION 
THROUGH THURSDAY AFTERNOON FOR FLOODED RIVERS AND STREAMS. 

LAT...LON 4681 10080 4681 10071 4675 10071 4675 10080

$$

SCHECK/NH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 4:01 AM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Mar 25, 4:01 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
401 AM CDT WED MAR 25 2009

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT

THE CENTER OF THE LOW PRESSURE STORM SYSTEM THAT BROUGHT BLIZZARD
CONDITIONS TO MOST OF THE STATE WAS CENTERED OVER CENTRAL MINNESOTA
THIS MORNING. WRAP AROUND PRECIPITATION EXTENDED AS FAR WEST AS
BOTTINEAU TO JAMESTOWN...WITH SOME PRECIPITATION SHOWN ON RADAR
RETURNS NEAR BISMARCK AND SOUTH. BLOWING SNOW LINGERS OVER EASTERN
PORTIONS OF CENTRAL NORTH DAKOTA...WHERE NORTHWEST WINDS OF 20 TO 30
MPH WITH GUSTS TO 40 MPH WERE OCCURRING. EXPECTING WINDS TO STAY IN
THIS RANGE TODAY FOR ROLETTE/RUGBY TO JAMESTOWN AND OAKES...AND
THINKING FALLING AND BLOWING SNOW WILL KEEP VISIBILITIES DOWN TO
BELOW A MILE FOR THE REST OF THE MORNING HOURS. WILL ALLOW THE
THE CURRENT WINTER WEATHER ADVISORY FOR CENTRAL NORTH DAKOTA TO
EXPIRE AT THE 4 AM PACKAGE ISSUANCE...EXCEPT WILL EXTEND THE
ADVISORY UNTIL NOON FOR THE AFOREMENTIONED COUNTIES IN EASTERN
PORTIONS OF CENTRAL NORTH DAKOTA.

TODAYS MODELS ARE IN GOOD AGREEMENT...WITH THE LOW CENTER LIFTING
NORTH INTO WESTERN ONTARIO BY THIS EVENING. THE LARGE UPPER LEVEL
LOW ASSOCIATED WITH THIS SYSTEM...WHILE ALSO LIFTING NORTH...REMAINS
OVER THE RED RIVER VALLEY IN MANITOBA. VORT ENERGY ROTATING AROUND
THE WEST SIDE OF THE UPPER LOW MOVES SOUTH ACROSS NORTH DAKOTA TODAY
THROUGH THURSDAY. THIS CYCLONIC FLOW ALOFT WITH AVAILABLE MOISTURE
AND VORT ENERGY WILL KEEP LIGHT SNOW FALLING ACROSS THE FORECAST
AREA THROUGH THURSDAY NIGHT. NORTHERN AND CENTRAL PORTIONS OF THE
STATE WILL LIKELY SEE SOME LIGHT ACCUMULATIONS TODAY THROUGH
THURSDAY...FROM 1 TO 3 INCHES OVER A 2-DAY PERIOD. BY FRIDAY THE
UPPER LOW MOVES WELL TO THE EAST OF THE REGION...CAUGHT UP IN THE
MAIN FLOW OF THE WESTERLIES.

TEMPERATURES WILL REMAIN BELOW AVERAGE FOR THIS TIME OF YEAR. A
SECONDARY COLD FRONT WILL SWEEP SOUTHWARD ACROSS THE STATE TONIGHT
AND BRING ANOTHER SHOT OF COLD AIR. FRESH SNOW COVER OVER MOST OF
THE AREA AND CLOUDY CONDITIONS WILL ALSO KEEP TEMPERATURES LOW.
EXPECTING HIGHS TODAY FROM THE TEENS NORTH TO 20S SOUTH...WITH HIGHS
MAINLY IN THE 20S THURSDAY AND FRIDAY. LOWS WILL LIKELY RANGE FROM 5
TO 15.

.LONG TERM...SATURDAY THROUGH TUESDAY

A SHORTWAVE TROUGH MOVING ONTO THE PACIFIC NORTHWEST COAST ON
SATURDAY WILL BRING A CHANCE OF PRECIPITATION TO THE LOCAL AREA
MAINLY SUNDAY AND SUNDAY NIGHT. AHEAD OF THIS SHORTWAVE WE SHOULD
SEE A MAINLY DRY DAY ON SATURDAY. WE WILL REMAIN COOL COMPARED TO
OUR NORMAL TEMPERATURES...BUT WELL WITHIN OUR NORMAL VARIABILITY FOR
THIS TIME OF YEAR. MODELS SHOW SOME DIFFERENCES IN HANDLING THIS
SHORTWAVE BUT ALL BRING A CHANCE OF PRECIPITATION INTO THE AREA BY
SUNDAY AND EXIT THE AREA SUNDAY NIGHT AS THEY DEVELOP A LOW PRESSURE
SYSTEM OVER THE CENTRAL PLAINS BY 12Z MONDAY. THE GFS IS FARTHER
NORTH WITH THE QPF SUNDAY AND SUNDAY NIGHT...WITH MORE INFLUENCE
FROM A NORTHERN STREAM SHORTWAVE TROUGH...AND AN INVERTED SURFACE
TROUGH THAT EXTENDS NORTH FROM THE CENTRAL PLAINS SURFACE LOW INTO
NORTH DAKOTA. THE ECMWF IS PRETTY SIMILAR TO ITS RUN 24 HOURS
AGO...BRINGING A SWATH OF PRECIPITATION ACROSS THE SOUTHERN THIRD OF
THE STATE...BUT THE RUN FROM 12 HOURS AGO WAS QUITE A BIT FARTHER
NORTH. FOR NOW WILL CONTINUE WITH A MODEL BLEND BUT WILL INCREASE
POPS INTO THE CHANCE CATEGORY IN THE WEST ON SUNDAY...AND IN THE
WEST AND SOUTH CENTRAL ON SUNDAY NIGHT.

STRONG WARM ADVECTION AHEAD OF THIS SYSTEM WOULD INDICATE A CHANCE
OF FREEZING RAIN...ESPECIALLY IF PRECIP ARRIVES SATURDAY NIGHT. WE
HAD A SLIGHT CHANCE OF LIGHT RAIN IN THE FAR SOUTHWEST SATURDAY
NIGHT SO WE CHANGED THIS TO FREEZING RAIN AS SURFACE TEMPERATURES
ARE FORECAST TO BE IN THE MID 20S. FOR THE TIME BEING...JUST KEPT A
RAIN SNOW MIX ON SUNDAY...THEN ALL SNOW ON SUNDAY NIGHT...WE CAN
FINE TUNE LATER ON.

LATE IN THE EXTENDED PERIOD...SOME LINGERING LIGHT SNOW WILL REMAIN
IN THE SOUTH AND EAST ON MONDAY AS THE CENTRAL PLAINS SYSTEM TRACKS
INTO THE GREAT LAKES REGION. MODELS QUICKLY BRING ANOTHER WEAKER
SYSTEM INTO THE AREA WHICH WILL KEEP TEMPERATURES COOL WITH A
INTERMITTENT SMALL CHANCES OF PRECIPITATION THROUGH MID WEEK. MODELS
THEN DIVERGE LATE IN THE PERIOD.

&&

.AVIATION...

MVFR CLOUDINESS...WITH AREAS IFR NEAR JMS...COVERS ALL BUT THE FAR
SOUTHWEST CORNER OF THE LOCAL AREA. THE AREA OF VFR CIGS IN THE FAR
SOUTHWEST IS EXPECTED TO EXPAND TO INCLUDE DIK THIS MORNING BUT
PROBABLY NOT ISN OR BIS. LARGE AREA OF MVFR CIGS ACROSS SOUTHERN
SASKATCHEWAN WILL THEN DROP SOUTH THIS AFTERNOON AND BRING MVFR
CEILINGS BACK INTO THE SOUTHWEST AS THE UPPER TROUGH DROPS SOUTH
INTO THE AREA. EXPECT NORTHWEST TO NORTHERLY SURFACE FLOW ACROSS
FCST RTES THROUGH 12Z WED. MVFR CIGS WILL BE THE RULE ACROSS THE
LOCAL AREA THROUGH THE FORECAST PERIOD.

&&

.HYDROLOGY...

AN AREAL FLOOD WARNING REMAINS IN EFFECT FOR ALL OF CENTRAL AND MOST
OF WESTERN NORTH DAKOTA.  RUNOFF FROM SNOW MELT AND RAIN...ALONG
WITH ICE JAMS...HAVE PUSHED MANY RIVERS AND STREAMS ASSOCIATED WITH
THE MISSOURI RIVER AND ITS TRIBUTARIES TO AND OVER FLOOD STAGE. A
LARGE ICE JAM SOUTH OF BISMARCK/MANDAN CAUSED THE MISSOURI RIVER AT
BISMARCK/MANDAN TO REACH FLOOD STAGE. FLOODING ON THE JAMES RIVER IS
EXPECTED OVER THE NEXT SEVERAL DAYS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY UNTIL NOON CDT TODAY FOR NDZ005-013-023-
025-037-048-051.

&&

JV/TWH
Hazardous weather outlook, Mar 25, 5:07 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
507 AM CDT WED MAR 25 2009

NDZ017>020-031>036-040>047-050-261015-
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-MCINTOSH-
507 AM CDT WED MAR 25 2009 /407 AM MDT WED MAR 25 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND
SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN AREAL FLOOD WARNING AND VARIOUS RIVER FLOOD WARNINGS ARE IN
EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREAL AND RIVER FLOOD WARNINGS WILL LIKELY BE IN EFFECT FOR
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-023-025-037-048-051-261015-
ROLETTE-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY-
507 AM CDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT THIS MORNING FOR BLOWING
AND DRIFTING SNOW REDUCING VISIBILITIES TO LESS THAN A MILE AT
TIMES MAKING TRAVEL HAZARDOUS.

LIGHT SNOW LIKELY TODAY AND TONIGHT WITH ACCUMULATIONS OF 1 TO 3
INCHES POSSIBLE.

AN AREAL FLOOD WARNING AND VARIOUS RIVER FLOOD WARNINGS ARE IN
EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A GOOD CHANCE OF LIGHT SNOW THURSDAY WITH ACCUMULATIONS UP TO AN
INCH POSSIBLE.

AREAL AND RIVER FLOOD WARNINGS WILL LIKELY BE IN EFFECT FOR
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>004-009>012-021-022-261015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCLEAN-SHERIDAN-
507 AM CDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN AREAL FLOOD WARNING AND VARIOUS RIVER FLOOD WARNINGS ARE IN
EFFECT.

A GOOD CHANCE OF LIGHT SNOW TODAY AND TONIGHT WITH ACCUMULATIONS
OF 1 TO 3 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A GOOD CHANCE OF LIGHT SNOW THURSDAY WITH ACCUMULATIONS UP TO AN
INCH POSSIBLE.

AREAL AND RIVER FLOOD WARNINGS WILL LIKELY BE IN EFFECT FOR
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

In the hours before

Special weather statement, Mar 25, 6:44 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
644 AM CDT WED MAR 25 2009

NDZ005-013-023-025-037-048-051-251345-
ROLETTE-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON...
JAMESTOWN...EDGELEY...OAKES
644 AM CDT WED MAR 25 2009

AT 645 AM CDT...DOPPLER WEATHER RADAR AND SURFACE OBSERVATIONS
WERE SHOWING LIGHT SNOW AND GUSTY WINDS CONTINUING ACROSS PORTIONS
OF CENTRAL NORTH DAKOTA. NORTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO 40 MPH WILL CREATE BLOWING AND DRIFTING SNOW...REDUCING
VISIBILITIES TO ONE MILE OR LESS AT TIMES. A WINTER WEATHER
ADVISORY CONTINUES THROUGH NOON CDT FOR PORTIONS OF EAST CENTRAL
NORTH DAKOTA.

TRAVEL WILL REMAIN DIFFICULT THROUGH THE MORNING WITH THE
COMBINATION OF LIGHT SNOW AND ICY ROADWAYS. IF YOU MUST
TRAVEL...CARRY A WINTER SURVIVAL KIT IN YOUR CAR AND LET OTHERS
KNOW OF YOUR TRAVEL PLANS. IF YOU BECOME STRANDED STAY WITH YOUR
VEHICLE.

KS
Local storm report, Mar 25, 6:46 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
646 AM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 AM     HEAVY SNOW       HARVEY                  47.77N 99.94W
03/25/2009  E7.0 INCH        WELLS              ND   BROADCAST MEDIA

            STORM TOTAL SNOWFALL.

&&

PJA
Local storm report, Mar 25, 7:37 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
737 AM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY SNOW       FORT YATES              46.09N 100.63W
03/25/2009  M6.0 INCH        SIOUX              ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

&&

PJA
Local storm report, Mar 25, 7:38 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
738 AM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY SNOW       FORT YATES              46.09N 100.63W
03/25/2009  M8.0 INCH        SIOUX              ND   CO-OP OBSERVER

            STORM TOTAL SNOW FROM MARCH 23 THROUGH 24.

&&

PJA
Local storm report, Mar 25, 7:40 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
740 AM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     SNOW             BOTTINEAU               48.83N 100.44W
03/25/2009  M1.5 INCH        BOTTINEAU          ND   CO-OP OBSERVER

            24 HOUR SNOWFALL

&&

PJA
Local storm report, Mar 25, 7:42 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
742 AM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     SNOW             5 NW LINTON             46.32N 100.31W
03/25/2009  M3.0 INCH        EMMONS             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

&&

PJA

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:03 PM CDTWinter Weather AdvisoryBISAdams, Bottineau, Bowman, Burke, Burleigh, Dickey and 21 more9 hr
Mar 25, 4:53 AM CDTWinter Weather AdvisoryBISDickey, Foster, LaMoure, Pierce, Rolette, Stutsman and 1 more6 hr
Mar 25, 9:34 AM CDTFlash Flood WarningBISBurleigh, Emmons, Morton3 hr
Mar 25, 4:04 PM CDTWinter Weather AdvisoryBISBottineau, Burke, Burleigh, Foster, Kidder, LaMoure and 11 more12 hr

Nearby

Flash Flood Warnings in North Dakota, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.